interrupted sleep with Sustiva
Jul 6, 2003
I have been on Sustiva for over three years and I still have wierd dreams everynite. I feel tired even though I sleep 8 hours or more a nite. I wake up a couple times each nite from these dreams. Taking naps does not help and I can not take the pill in the morning because I can not function. Do you think I should consider switching my medication or is there something else I might be able to do to get a good nites sleep.
Response from Dr. Henry
Considering a trial switch off Sustiva seems like a reasonable option. Your HIV doc and you need to review your past treatment history to see what drugs are available for switching. The most common switch is a trial of nevirapine. If you weren't on any NNRTIs previous to the Sustiva then that switch often will work OK. Nevirapine has its own set of issues (rash, liver) but generally doesn't interfere with sleep. For sleep problems related to Sustiva I often prescribe trazadone (low dose ie 25-50 mg) which often is helpful. Low dose amitriptyline also can help some patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Vomiting After Open Mouth Kissing Worried I Have HIV
- White Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Genital Wart Treatment And Healing Time
- List Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat
- Std That Causes Chest Pain
- Are Night Sweats A Sign Of Hiv Infection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.